Illinois, 2006

Hail in Illinois, April 5, 2006

April 5, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 5, 5:58 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 5, 5:58 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT WED APR 5 2006

.DISCUSSION...
AN ACTIVE SPRING WX REGIME IS FCST TO REMAIN RELATIVELY INTACT FOR
AT LEAST THE NEXT SEVERAL WEEKS. FOR OUR CWA...THE NEXT WEATHER
MAKER WILL BEGIN TO AFFECT THE AREA TONIGHT...WITH BEST CHANCES OF
SEVERE WEATHER THURSDAY AFTERNOON AND EVENING.

FOR TONIGHT...WARM FRONT TO SLOWLY MOVE NORTH AND INTO NORTHERN
PORTIONS OF CWA. EXPECT ACTIVITY TO BE ON THE INCREASE DURING THE
EVENING HOURS...MAINLY NORTH OF THE BOUNDARY...WITH BEST CHANCES
AFTER MIDNIGHT ON NOSE OF 50KT LOW LEVEL JET. SO HIGHEST POPS WILL
CONTINUE TO BE OVER NORTHERN HALF OF CWA.

ON THURSDAY...CWA TO BE IN WARM SECTOR FOR MOST OF THE DAY AND
STRONGLY CAPPED...SO LOWERED POPS TO LOW CHANCE CATAGORY...THOUGH
STILL HAVE LIKELY POPS FOR A FEW HOURS BETWEEN 11Z AND 15Z OVER FAR
NORTHERN SECTIONS OF CWA FROM ACTIVITY ALONG AND NORTH OF WARM
FRONT. AS FOR HIGH TEMPS...LOW TO MID 70S A GOOD BET.

LATE THURSDAY AFTERNOON AND EVENING WILL BE THE MOST ACTIVE
TIME...AS DRY LINE AND COLD FRONT OVER EASTERN KANSAS RACE EAST
ACROSS MISSOURI...SIMILAR TO LAST SUNDAY/S EVENT. WITH SUCH STRONG
DYNAMICS...CAP WILL ERODE VERY QUICKLY...CAUSING EXPLOSIVE
DEVELOPMENT OVER WESTERN MISSOURI. SPC CONTINUES TO HAVE MOST OF
MISSOURI IN A MODERATE RISK FOR DAY 2. KEPT LIKELY POPS FOR EVENING
HOURS...THEN TAPER OFF TO CHANCE MOST LOCATIONS AFTER SYSTEM MOVES
THROUGH.

HOWEVER...BY FRIDAY...LINGERING UPPER LOW STILL OVER REGION WITH
NICE COLD CORE ALOFT. SO COULD HAVE ANOTHER ROUND OF
THUNDERSTORMS...SOME SEVERE...ON BACKSIDE OF SYSTEM.

BY FRIDAY NIGHT...UPPER TROF SHIFTS OFF TO OUR EAST...BRINGING AN
END TO OUR PCPN CHANCES WITH DRY AND COOLER WEATHER IN STORE FOR THE
WEEKEND.

BEYOND SUNDAY...ONLY MADE MINOR ADJUSTMENTS TO EXTENDED...AS UPPER
RIDGE SLOWLY SLIDES TO OUR EAST WITH NEXT CHANCE FOR PCPN BY NEXT
WEDNESDAY.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...
SPRING STORM SYSTEM GETTING ITSELF ORGANIZED OVER EASTERN COLORADO
AND WYOMING THIS EVENING WILL MAKE AVIATION WEATHER FORECASTING DIFFICULT
FOR THE NEXT 36 TO 48 HOURS. THE WARM FRONT ASSOCIATED WITH THIS
STORM IS MOVING THROUGH SOUTHWEST MISSOURI AND WILL CROSS THE CWFA
OVERNIGHT. WARM AND MOIST ADVECTION OVERNIGHT WILL LEAD TO SHOWERS
AND THUNDERSTORMS BREAKING OUT ACROSS THE AREA TONIGHT...INDEED AN
ONGOING CLUSTER OF WEAK THUNDERSTORMS OVER CENTRAL MISSOURI IS THE
LIKELY PRECURSOR TO MORE WIDESPREAD ACTIVITY OVERNIGHT.
ELEVATED THUNDERSTORM CLUSTERS ARE LIKELY OVERNIGHT TONIGHT...WITH
POSSIBLE 1/2-3/4 INCH HAIL AND HIGH WINDS OFF THE SURFACE. WAS
TEMPTED TO TEMPO ALL OF THE TERMINALS AFTER 06Z WITH TSRA BUT AS I
AM NOT CERTAIN YET WHERE THE STORMS WILL FORM AND HOW MUCH AREAL
COVERAGE THERE WILL BE I HAVE KEPT VCTS AND TEMPOS FOR SHRA GOING
FOR NOW. IT SEEMS LIKELY THERE WILL BE A DRY PERIOD ON THURSDAY
MORNING BUT WITH THE ATMOSPHERE BECOMING MORE UNSTABLE TOWARD
AFTERNOON SCATTERED CONVECTION COULD RE-FIRE. ACTUALLY...I WOULD
SAY THAT THUNDERSTORMS ARE LIKELY AT ANY GIVEN POINT IN THE CWFA
FOR THE 06/00Z-24Z TIME PERIOD...BUT FIGURING OUT WHEN THEY WILL FORM AND
EXACTLY WHERE THEY WILL GO IS NIGH IMPOSSIBLE AT THIS TIME.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 5, 9:18 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 PM CDT WED APR 5 2006

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-061700-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-
MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
1018 PM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT AS
SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE CONTINUE TO
USHER WARMER AND UNSTABLE AIR INTO THE REGION.  THERE IS A SLIGHT
RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE TONIGHT...WITH
HAIL UP TO THE SIZE OF GOLFBALLS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY
AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LIMITS.

THE LIKELIHOOD IS INCREASING THAT ANOTHER ROUND OF SEVERE WEATHER
WILL OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THE EARLY MORNING
HOURS OF FRIDAY AS MOISTURE AND INSTABILITY COME TOGETHER AROUND A
VIGOROUS STORM SYSTEM. AT THIS TIME...IT APPEARS THAT THURSDAY
EVENING WILL BE THE MOST ACTIVE PERIOD AND THE MAIN THREAT AREA
WILL BE LOCATIONS WEST OF THE MISSISSIPPI RIVER...WHERE THERE IS A
MODERATE RISK FOR SEVERE THUNDERSTORMS IN PLACE. LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY...ESPECIALLY
THE AFTERNOON HOURS...AS THE MAIN STORM SYSTEM ROTATES THROUGH AND
A COLD FRONT PUSHES THROUGH. SEVERE STORMS WILL BE POSSIBLE...
WITH LARGE HAIL THE PRIMARY THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-061700-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1018 PM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BRING
WARMER AND UNSTABLE AIR INTO THE REGION TONIGHT...CAUSING
THUNDERSTORMS TO INCREASE IN AREAL COVERAGE. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS
COULD PRODUCE BRIEF DOWNPOURS AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY
AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LIMITS.

THE LIKELIHOOD IS INCREASING THAT ANOTHER ROUND OF SEVERE WEATHER
WILL OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THE EARLY MORNING
HOURS OF FRIDAY AS MOISTURE AND INSTABILITY COME TOGETHER AROUND A
VIGOROUS STORM SYSTEM. AT THIS TIME...IT APPEARS THAT THURSDAY
EVENING WILL BE THE MOST ACTIVE PERIOD AND THE MAIN THREAT AREA
WILL BE LOCATIONS WEST OF THE MISSISSIPPI RIVER...WHERE THERE IS A
MODERATE RISK FOR SEVERE THUNDERSTORMS IN PLACE. LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY...ESPECIALLY
THE AFTERNOON HOURS...AS THE MAIN STORM SYSTEM ROTATES THROUGH AND
A COLD FRONT PUSHES THROUGH. SEVERE STORMS WILL BE POSSIBLE...
WITH LARGE HAIL THE PRIMARY THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

BRITT

In the hours before

Local storm report, Apr 5, 8:39 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CDT WED APR 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             6 S FULTON              38.77N 91.95W
04/05/2006  E0.88 INCH       CALLAWAY           MO   AMATEUR RADIO

            HAIL COVERS THE GROUND.

&&

TILLY
Local storm report, Apr 5, 9:05 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED APR 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             3 SE CHAMOIS            38.65N 91.73W
04/05/2006  E1.75 INCH       OSAGE              MO   PUBLIC

            HAIL COVERS THE GROUND.

&&

TILLY

The radar

The St Louis radar (KLSX), 48 km away, was scanning. The volume nearest the first event began at 03:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
April 5, 9:35 PM CST
Where
Madison County, Granite City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.717, -90.133

Storm spotters reported 1 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501237.